Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 13, 2016, 10:00 AM PST for 7 counties in California. It took effect at Dec 15, 2016, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 10:00 AM PST (18:00 UTC)
- In effect from
- Dec 15, 2016, 10:00 AM PST
- Expired
- Dec 15, 2016, 9:56 PM PST
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WGUS66 KMTR 131800 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1000 AM PST TUE DEC 13 2016 ...FLASH FLOOD WATCH IN EFFECT FOR THE LOMA, SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY ARE AND CENTRAL COAST FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD RESULT IN DEBRIS FLOWS AND FLASH FLOODING. THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY. CAZ512-517-140500- /O.NEW.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 1000 AM PST TUE DEC 13 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN CALIFORNIA... INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. IT IS DURING THESE HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH FLOODING ARE MOST LIKELY TO OCCUR. * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE SOBERANES FIRE BURN AREA. * PLEASE NOTE THAT THE THREAT FOR DEBRIS FLOWS OR FLASH FLOODING IS GREATEST OVER THE RECENT BURN SCAR AREAS. HOWEVER, URBAN AND SMALL STREAM FLOODING AND ROCK SLIDES WILL BE POSSIBLE ELSEWHERE ACROSS THE REGION ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
123 WGUS66 KMTR 140351 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 751 PM PST TUE DEC 13 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND NORTH CENTRAL COAST THURSDAY. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING. THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY. CAZ512-517-141900- /O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 751 PM PST TUE DEC 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. IT IS DURING THESE HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH FLOODING ARE MOST LIKELY TO OCCUR. * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
376 WGUS66 KMTR 142018 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1218 PM PST WED DEC 14 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND NORTH CENTRAL COAST THURSDAY. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING. THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY. CAZ512-517-151200- /O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 1218 PM PST WED DEC 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
221 WGUS66 KMTR 151718 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 918 AM PST THU DEC 15 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A POTENT WEATHER SYSTEM APPROACHING THE REGION WILL BRING BRING WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND CENTRAL COAST THROUGH THIS EVENING. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING, ESPECIALLY THIS AFTERNOON AND EVENING. THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY. CAZ512-517-160500- /O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 918 AM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * THROUGH LATE TONIGHT * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
100 WGUS66 KMTR 152250 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 250 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A POTENT WEATHER SYSTEM APPROACHING THE REGION WILL BRING BRING WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND CENTRAL COAST THROUGH THIS EVENING. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING... ESPECIALLY THIS AFTERNOON AND EVENING. THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY. CAZ506-160200- /O.EXB.KMTR.FF.A.0010.000000T0000Z-161216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH BAY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK 250 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN CALIFORNIA... INCLUDING THE FOLLOWING AREA...NORTH BAY INTERIOR VALLEYS. * UNTIL 6 PM PST THIS EVENING * RAPID RISES ON THE RUSSIAN RIVER NEAR GEYSERVILLE AND DIGGER BEND, AS WELL AS ON THE MAINSTEM NAPA RIVER AND TRIBUTARY CREEKS TO THE NAPA RIVER, ARE CURRENTLY OCCURRING. SOME LOCATIONS HAVE RISEN ABOVE MONITOR OR ACTION STAGES, AND WILL LIKELY REACH OR EXCEED FLOOD STAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ512-517-160700- /O.CON.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 250 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * THROUGH LATE TONIGHT * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
358 WGUS66 KMTR 160155 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 555 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS... .A POTENT WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING BRING WIDESPREAD RAINFALL TO THE CENTRAL COAST THROUGH TONIGHT. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING... ESPECIALLY TONIGHT. CAZ506-160300- /O.EXP.KMTR.FF.A.0010.000000T0000Z-161216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH BAY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK 555 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM PST THIS EVENING... THE FLASH FLOOD WATCH FOR THE NORTH BAY WILL EXPIRE AT 6 PM PST THIS EVENING. RAIN CONTINUES TO WIND DOWN OVER THE NORTH BAY. RIVERS AND CREEKS WILL CONTINUE TO SLOWLY RECEDE THIS EVENING AND OVERNIGHT. SINCE RAINFALL IS ENDING THE FLASH FLOOD WATCH FOR THE NORTH BAY WILL BE ALLOWED TO EXPIRE. $$ CAZ512-517-161000- /O.CON.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 555 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * UNTIL 4 AM PST FRIDAY * DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
501 WGUS66 KMTR 160556 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 956 PM PST THU DEC 15 2016 CAZ512-517-160700- /O.CAN.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 956 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE HEAVIEST RAIN OVER THE LOMA BURN SCAR HAS ENDED. MEANWHILE FLASH FLOOD WARNINGS ARE ALREADY IN PLACE FOR THE SOBERANES BURN SCAR. THEREFORE THE WATCH WILL BE ALLOWED TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 13, 9:47 AM PST, 13 minutes earlier.
Area forecast discussion, Dec 13, 9:47 AM PST, 13 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
947 AM PST Tue Dec 13 2016
...WIDESPREAD RAIN EXPECTED ON THURSDAY. COULD BE Moderate TO
HEAVY AT TIMES...
...GUSTY SOUTHERLY WINDS LIKELY ON THURSDAY...
.SYNOPSIS...Mid and high clouds will continue over the area today
along with a slight chance for light rain the morning. Deeper
moisture spreading over northern California may bring light rain
as far south as the Santa Cruz Mountains this afternoon into
Wednesday. A stronger robust system will then impact the region
and result in widespread precipitation, locally heavy rainfall and
gusty winds on Thursday. Showers may linger into Friday morning
before dry conditions return region- wide by the upcoming weekend.
&&
.DISCUSSION...as of 3:00 AM PST Tuesday...KMUX radar has been
indicating some echoes across our region this morning although in
general looks like it is simply virga. We have a few bucket tips,
so added a slight chance for rain to the forecast through the
morning hours. Moist air off our coast (PW values up to 1.15")
will move into our CWA later today with rain forecast to spread
into the North Bay starting later in the afternoon as a warm front
moves across this evening. The front will lift to the north
tonight into Wednesday which will keep the main focus of activity
over the North Bay. However, with the moist flow in place and warm
air advection pattern, all areas could pick up some precipitation.
Rainfall amounts will be heaviest north of San Franciso with
generally 1/2-1.5" for that region. For the Bay Area and to the
south amounts will mostly under a quarter of an inch.
Main area of concern remains late Wednesday through Thursday as a
moderate cold front will interact with very moist air (PW values
nearing 1.45") and move through our region. Moderate to locally
heavy rain will move to the North Bay starting Wednesday night and
work down to the SF Bay Are by the afternoon. The front will
continue to progress to the south and bring the same band of heavy
rain down to Monterey Bay that by mid to late evening. Rain rates
have the potential to exceed 1/2" per hour which will produce a
heightened risk for flooding. Of particular concern is the recent
burn scars. Will let the day crew fine tune the timing and make
the final call on any flood products. Rain will switch to post-
frontal showers on Friday before eventually activity comes to a
close late in the day as a dry/cool NW flow sets up. Rainfall
amounts from the second round will range from 2/3"-1.50" for most
urban locations with generally 2-4" (locally up to 6") for coastal
hills.
Wind will be the other concern as the front nears plus a surface
low moves into NorCal. Latest 925 MB speeds off the NAM and
Canadian bring 40-50 KT for a good portion of our CWA on
Thursday. Would expect many urban spots gusting in the 25 to 35
MPH range at times with higher elevation locations gusting in the
40 to 55 mph range.
Next week right now looks dry and cool with below normal
temperatures.
&&
.AVIATION...As of 9:40 AM PST Tuesday...For 18z tafs. Currently
have VFR cigs and vis for all terminals. Expecting showers to
arrive by 00z with vcsh by 21z. Cigs are expected to drop to MVFR
this afternoon. Winds will begin to increase late tonight and into
tomorrow morning.
Vicinity of KSFO...VFR to MVFR this afternoon. Southeasterly winds
to develop by this afternoon along with showers in the vicinity. Moderate
confidence.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR to MVFR later this afternoon. Showers
possible this afternoon. Generally light east to southeast winds,
5-10 kt. Low confidence on precipitation timing.
&&
.MARINE...as of 09:34 AM PST Tuesday...Winds are beginning to
shift to easterly and southeasterly ahead of an approaching warm
front. southerly winds will begin to increase tonight and tomorrow
ahead of a cold front due to arrive on thursday. the strongest
winds are still expected thursday with gale force gusts possible
between wednesday night and thursday evening. winds will decrease
and become northwesterly as the front passes thursday afternoon
and evening. light to moderate showers are expected ahead of
thursdays front.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...NONE.
&&
PUBLIC FORECAST: Bell
AVIATION: Anna
MARINE: Anna
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Dec 13, 4:51 AM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 451 AM PST TUE DEC 13 2016 CAZ006-505>513-516>518-528>530-141300- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 451 AM PST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SYSTEM WILL BRING RAIN TO OUR REGION TODAY ESPECIALLY NORTH OF SAN FRANCISCO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN IS POSSIBLE, ESPECIALLY LATE WEDNESDAY NIGHT AND THURSDAY. MINOR URBAN AND SMALL STREAM FLOODING MAY OCCUR BY THURSDAY IF CONDITIONS DEVELOP AS EXPECTED. IN ADDITION, LOCALLY STRONG AND GUSTY SOUTHERLY WINDS ARE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER OUTAGES. WEATHER CONDITIONS FROM TUESDAY THROUGH THURSDAY MAY RESULT IN THE FOLLOWING IMPACTS: * LONGER COMMUTE TIMES DUE TO WET ROADWAYS. TRAFFIC DELAYS IN GENERAL DUE TO POSSIBLE ROADWAY FLOODING IN LOW LYING OR POORLY DRAINED AREAS. * POWER OUTAGES DUE TO LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY. * POSSIBLE ROCK SLIDES AND DEBRIS FLOWS, ESPECIALLY ACROSS THE SOBERANES AND LOMA BURN SCARS IN MONTEREY AND SANTA CRUZ COUNTY AND LOCALLY ELSEWHERE IN AREAS OF STEEP TERRAIN.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:06 PM PST | Coastal Flood Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 65 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.